Mississippi, 2005

Tornadoes in Mississippi, April 6, 2005

April 6, 2005 · NWS JAN · 2 events in 2 counties and zones

This tornado touched down 1 mile north of White Oak and tracked north-northeast for 12 miles as it moved into Scott county. 5 miles before it dissipated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
$2.2 million
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

This tornado touched down 1 mile north of White Oak and tracked north-northeast for 12 miles as it moved into Scott county. Once in Scott county, the tornado was on the ground for another 1.5 miles before it dissipated. At the beginning of the track, 3 outbuildings were heavily damaged and numerous large trees were snapped. The tornado continued to the north-northeast and increased in intensity. About 5 to 8 miles north-northeast of White Oak, the tornado reached its maximum intensity. Here, 7 well constructed chicken houses were destroyed and hundreds of chickens were killed. Pieces of sheet metal and other parts of the chicken houses were deposited some 2 miles downstream along the path. Additionally, a few hundred large trees were uprooted and snapped. The tornado continued to the north-northeast and moved into Scott county at 0859 CST. The tornado weakened at this point and the damage was confined to several trees snapped and uprooted. The total path length across Smith and Scott counties was 13.5 miles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 6, 6:10 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 6, 6:10 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT WED APR 6 2005

.DISCUSSION...UPDATED ZONES OUTR SHORTLY FOR NEW TORNADO WATCH TILL
18Z. /CAB/

.PREVIOUS DISCUSSION...
(TODAY)...CONCERNS TODAY ARE CENTERED AROUND A POTENTIAL SEVERE
WEATHER AND FLASH FLOOD EVENT. LATEST OBSERVATIONAL DATA AND RUC
GUIDANCE INDICATE STRONG JET MAX ROUNDING BASE OF AMPLIFYING TROUGH
OVER THE CNTRL/SRN PLAINS...WHILE INCREASING LOW LEVEL THETAE RIDGE
AXIS OVER THE GULF POINTS NOSE INTO THE FORECAST AREA.

INCREASING UPPER LEVEL DIVERGENCE IN THE EXIT REGION OF JET COMBINED
WITH INCREASING MOISTURE TRANSPORT ARE SETTING THE STAGE FOR A
POTENTIAL FLASH FLOOD EVENT OVER SOUTHEAST PORTIONS OF THE FORECAST
AREA...WHERE PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE TO
WELL ABOVE 1.5 INCHES. AS IN RECENT EVENTS...MESOSCALE INFLUENCES
WILL HAVE A LOT TO SAY ABOUT WHERE AND HOW MUCH RAIN WILL FALL...BUT
IT IS BECOMING MORE APPARENT THAT SE MS WILL ONCE AGAIN BE PRONE TO
A CONVECTIVE TRAINING SCENARIO LATER TODAY AS THE INITIAL CONVECTIVE
BOUNDARY APPROACHING THE MS RIVER BEGINS TO STALL AND PROVIDES A
FOCUS FOR CONVECTIVE REGENERATION. THERE ARE ALREADY SIGNS OF THIS
OCCURRING AS SRN END OF THE LCS HAS STARTED TO SLOW DOWN AND HANG UP
A LITTLE OVER CNTRL LA. WE HAVE ISSUED A FLASH FLOOD WATCH FOR SE
PORTIONS OF THE AREA WHERE RECENT VERY HEAVY RAINFALL HAS LEFT
GROUND MOISTURE HIGH...BUT THE WATCH COULD BE EXPANDED TO THE
NORTHWEST THIS MORNING IF THE LCS SLOWS DOWN MORE THAN EXPECTED.

CONCERNING SEVERE WEATHER POTENTIAL...WARNING OPERATIONS ARE
CURRENTLY IN PLACE WITH TORNADO WATCH FOR SRN HALF OF FORECAST AREA.
SEVERAL INGREDIENTS HAVE COME IN PLACE FOR THUNDERSTORMS TO BECOME
SEVERE...ESPECIALLY ALONG AND SE OF THE CURRENT LCS POSITION...WHERE
INDICATIONS ARE THAT BETTER INSTABILITY/LOW LEVEL SHEAR AND MOISTURE
ARE TO BE EXPECTED AS THE DAY WEARS ON. HAVE PLACED HIGHER
PROBABILITIES FOR DAMAGING WIND GUSTS/TORNADOES/AND LARGE HAIL OVER
SAID REGION...BUT EXPECT ANOTHER AREA OF SEVERE THUNDERSTORM
GENERATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING BEHIND THE
LCS...OVER WRN PORTIONS OF THE FORECAST AREA WHERE THE UPPER LEVEL
TROUGH AXIS WILL BRING SECOND ROUND OF FORCING AND DESTABILIZATION
ABOVE WHAT SHOULD BE INCREASING LOW LEVEL LAPSE RATES. EXPECT IF
THIS OCCURS...SUPERCELLS MAY DEVELOP WITH LARGE HAIL BEING THE
PRIMARY RISK.

(TONIGHT)...SEVERE WEATHER/HEAVY RAIN COULD CONTINUE INTO THE EARLY
EVENING EASTERN MOST AREAS...BUT EXPECT WEATHER TO QUIET DOWN
OVERNIGHT WITH RAIN CHANCES ASSOCIATED WITH UPPER LOW CONFINED TO
THE AREA NORTH OF INTERSTATE 20. /EC/

.LONG TERM...
NO MAJOR CHANGES TO THE LONG TERM FORECAST ALTHOUGH MINOR TWEAKS
WERE MADE.

THE STRONG UPPER LOW IS EXPECTED TO CONTINUE MIGRATING EASTWARD
ACROSS THE SOUTHERN EDGE OF THE TENNESSEE VALLEY ON THURSDAY AND
FINALLY DRAG A WEAK COLD FRONT THROUGH THE FORECAST AREA DURING THE
AFTERNOON AND EARLY EVENING HOURS. STILL EXPECTING LOTS OF CLOUDS TO
BE ABOUT...ESPECIALLY ALONG AND BEHIND THE BOUNDARY. ANTICIPATE A
GOOD COVERAGE OF AT LEAST ISOLATED RAIN SHOWERS AS WELL WITH COLD
TEMPERATURES ALOFT ON THE SOUTHERN EDGE OF THE UPPER COLD CORE
SUPPORTED SOME THUNDEROUS CONVECTION. SMALL HAIL MAY BE A
POSSIBILITY WITH STORMS NORTH OF INTERSTATE TWENTY WITH FREEZING
LEVELS IN THE 9 KFT RANGE...BUT NO SEVERE WEATHER IS EXPECTED AT
THIS JUNCTURE. BOOSTED THE GOING POP NUMBERS UP A BIT FOR THURSDAY
AFTERNOON GIVEN THE CONTINUED UPWARD TREND OF MODEL CONSENSUS.
SOME THUNDER COULD LINGER IN NORTHEAST ZONES INTO THE EVENING GIVEN
HELP FROM UPPER DEFORMATION AROUND THE LOW CENTER...BUT LOOK FOR
MAINLY JUST PATCHY LIGHT RAIN ELSEWHERE AS A LOW LEVEL COLD
ADVECTION REGIME BUILDS IN.

THE LOW LEVEL TEMP TROUGH WILL LINGER ACROSS THE FORECAST AREA
FRIDAY AS THE UPPER LEVEL LOW CONTINUES TO PULL AWAY AND MEX
GUIDANCE NUMBERS ARE AFFIRMING HIGHS SHOULD ONLY BE IN THE MID AND
UPPER 60S. ANY PATCHES OF LIGHT RAIN SHOULD EXIT NORTHEAST ZONES
EARLY IN THE DAY WITH SOME HOLES IN THE STRATOCU FIELD EXPECTED BY
AFTERNOON.

A SURFACE RIDGE BUILDS IN TO THE LOWER MISSISSIPPI VALLEY FOR
SATURDAY WITH GENERALLY NICE WEATHER ALTHOUGH LINGERING LOW LEVEL
MOISTURE COULD BE A RECIPE FOR DIURNAL STRATUS. THUS...CLOUD COVER
BUMPED UP A LITTLE.

THE LATEST OPERATIONAL EURO AND GFS MODEL RUNS ARE EXHIBITING
RELATIVELY STRONG AGREEMENT CONCERNING THE NEXT HYBRID
SHORTWAVE/CUT-OFF LOW EXPECTED TO HEAD OUR WAY THE FIRST OF NEXT
WEEK. MOISTURE AND LOW LEVEL WARM ADVECTION SHOULD SHIFT INTO AT
LEAST WESTERN ZONES BY MONDAY. POPS WERE BUMPED UP A BIT FROM THE
SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD GIVEN THE STATED MODEL
AGREEMENT. THERE IS STILL MUCH TIME TO PASS BEFORE THIS FORECASTED
EVENT...BUT THESE TWO MODELS ARE LOOKING WETTER AND STORMIER WITH
SUCCESSIVE RUNS. STAY TUNED...
/BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM TO 7 PM WEDNESDAY FOR
     MSZ058-MSZ066-MSZ074-MSZ073-MSZ072-MSZ057-MSZ065-MSZ064.
LA...NONE.
AR...NONE.

&&

SHORT TERM: 43
LONG TERM: 50
Hazardous weather outlook, Apr 6, 5:07 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CDT WED APR 06 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071107-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
607 AM CDT WED APR 06 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE TODAY OVER THE ENTIRE
OUTLOOK AREA...WITH THE GREATEST RISK OVER CENTRAL AND EASTERN
PORTIONS OF MISSISSIPPI. A COMBINATION OF VERY UNSTABLE
AIR...STRONG WIND SHEAR...AND AN APPROACHING STRONG LOW PRESSURE
SYSTEM...HAVE SET THE STAGE FOR A SEVERE WEATHER EVENT THAT COULD
LAST INTO THE EVENING HOURS.

A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY DEVELOPED
THIS MORNING AND THIS LINE WILL CONTINUE TO BE A FOCUS FOR
ADDITIONAL SEVERE WEATHER AS IT CONTINUES TO MOVE SLOWLY EAST.
STRONG WIND SHEAR IN THE LOWEST LEVELS OF THE ATMOSPHERE SUGGESTS
A SIGNIFICANT RISK FOR ISOLATED TORNADOES WILL EXIST...ESPECIALLY
ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WIND GUSTS AND LARGE
HAIL CAN ALSO BE EXPECTED.

THE AREA WEST OF THE CURRENT LINE OF STORMS SHOULD SEE MORE
THUNDERSTORMS ERUPT THIS AFTERNOON AS THE PRIMARY UPPER LEVEL LOW
PRESSURE TROUGH APPROACHES. THE PRIMARY RISK ASSOCIATED WITH
THESE STORMS WOULD BE LARGE HAIL.

...FLOODING...
HEAVY RAINFALL WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA
TODAY...WITH THE HEAVIEST RAINFALL EXPECTED TO EVENTUALLY OCCUR
OVER SOUTHERN AND EASTERN MISSISSIPPI. A LINE OF STORMS WITH VERY
HEAVY RAINFALL IS CURRENTLY MOVING ACROSS THE OUTLOOK AREA WILL
BE ASSOCIATED WITH THE LINE OF STORMS CURRENTLY MOVING SLOWLY TO
THE EAST. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE...WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE IN THE AREA ALONG AND SOUTHEAST OF A PRENTISS TO QUITMAN
LINE. IN THAT AREA...A FLASH  FLOOD WATCH IS IN EFFECT FOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL BE REQUIRED TODAY AND MAY BE
REQUIRED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 6, 7:49 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     HAIL             5 S MONTICELLO          31.48N 90.11W
04/06/2005  1.75 INCH        LAWRENCE           MS   EMERGENCY MNGR

&&

DB
Special weather statement, Apr 6, 7:52 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT WED APR 6 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061945-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
852 AM CDT WED APR 6 2005

...SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS AND TORNADOES ACROSS
THE REGION TODAY...

A LINE OF SEVERE THUNDERSTORMS EXTENDED ACROSS CENTRAL MISSISSIPPI
FROM NEAR KOSCIUSKO TO NEAR MONTICELLO AT 845 AM. THESE STORMS HAVE A
HISTORY OF PRODUCING SIGNIFICANT DAMAGE FROM TORNADOES AND HIGH
WINDS...AS WELL AS LARGE HAIL. THESE STORMS WILL SLOWLY MOVE ACROSS
EASTERN MISSISSIPPI THROUGH THE MIDDAY HOURS...WITH A CONTINUED
SIGNIFICANT RISK OF TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

OTHER SEVERE THUNDERSTORMS WILL LIKELY DEVELOP FARTHER TO THE WEST
ACROSS NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI AS THE DAY GOES
ON. DAYTIME HEATING COMBINED WITH THE APPROACH OF A STRONG UPPER
LEVEL LOW PRESSURE SYSTEM AND COLD FRONT...WILL ALLOW SEVERE
THUNDERSTORMS TO REDEVELOP. VERY LARGE HAIL...DAMAGING WIND...AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS AS THEY PUSH
ACROSS MISSISSIPPI THROUGH THE EVENING HOURS.

THIS IS A DANGEROUS SITUATION...PARTICULARY ACROSS EASTERN
MISSISSIPPI WHERE THERE IS A STRONG POSSIBILITY OF DAMAGING
TORNADOES THIS MORNING AND EARLY AFTERNOON. PEOPLE SHOULD PAY VERY
CLOSE ATTENTION TO WEATHER CONDITIONS TODAY...AND BE PREPARED TO MOVE
TO SHELTER IF THREATENING WEATHER APPROACHES.

AG
Special weather statement, Apr 6, 8:00 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CDT WED APR 6 2005

LAZ026-MSZ030>033-037>039-043>066-072>074-061800-
CONCORDIA LA-ADAMS MS-ATTALA MS-CHOCTAW MS-
CLAIBORNE MS-CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-HINDS MS-JASPER MS-JEFFERSON MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS-
LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS-
LOWNDES MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-
SMITH MS-WARREN MS-WINSTON MS-

TORNADO WATCH NUMBER 130 REMAINS VALID UNTIL 1 PM CDT FOR THE
FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 1 COUNTY

IN NORTHEAST LOUISIANA

CONCORDIA

IN MISSISSIPPI THIS WATCH INCLUDES 34 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               COPIAH
HINDS                 LEAKE                 MADISON
RANKIN                SCOTT                 SIMPSON
SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...WEST POINT...COLUMBUS...BROOKHAVEN...NATCHEZ...
MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...BAY SPRINGS...
HEIDELBERG...FAYETTE...PORT GIBSON...MACON...BROOKSVILLE...
QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...
CONEHATTA...DE KALB...SCOOBA...STARKVILLE...PRENTISS...
BASSFIELD...PHILADELPHIA...PEARL RIVER...COLUMBIA...ACKERMAN...
WEIR...WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...
NEW HEBRON...MERIDIAN...JACKSON...COLLINS...MOUNT OLIVE...
LOUISVILLE...BUDE...ROXIE...MEADVILLE...HATTIESBURG...VIDALIA...
FERRIDAY AND WEST FERRIDAY

LAZ015>016-023>025-061500-
CATAHOULA LA-FRANKLIN LA-MADISON LA-RICHLAND LA-
TENSAS LA-

TORNADO WATCH NUMBER 129 REMAINS VALID UNTIL 10 AM CDT FOR THE
FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             FRANKLIN              MADISON
RICHLAND              TENSAS

THIS INCLUDES THE CITIES OF...TALLULAH...WINNSBORO...RAYVILLE...
DELHI...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF

CAB
Local storm report, Apr 6, 8:07 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
907 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND DMG ST. JOSEPH              31.92N 91.24W
04/06/2005                   TENSAS             LA   LAW ENFORCEMENT

            POWER POLES DOWN.

&&

DB
Local storm report, Apr 6, 8:16 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TORNADO          5 SE PINOLA             31.83N 89.90W
04/06/2005                   SIMPSON            MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND.

&&

DB
Local storm report, Apr 6, 8:28 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     HAIL             5 S MONTICELLO          31.48N 90.11W
04/06/2005  1.75 INCH        LAWRENCE           MS   EMERGENCY MNGR

0925 AM     HAIL             3 SE MONTICELLO         31.52N 90.08W
04/06/2005  1.25 INCH        LAWRENCE           MS   AMATEUR RADIO

&&

DB

The radar

The Jackson/Brandon,MS radar (KDGX), 35 km away, was scanning. The volume nearest the first event began at 14:44 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Smith

When
April 6, 8:42 AM CST to 8:59 AM CST
Where
Smith County, 3 mi SE of Daniel
Rating
F2
Path length
12 mi
Path width
500 yd
Property damage
$120,000
Crop damage
$2.2 million
Reported by
NWS STORM SURVEY
Coordinates
32.100, -89.683

Tornado, Scott

When
April 6, 8:59 AM CST to 9:05 AM CST
Where
Scott County, 4 mi SSW of Pulaski
Rating
F1
Path length
1.5 mi
Path width
200 yd
Property damage
$40,000
Reported by
NWS STORM SURVEY
Coordinates
32.217, -89.633

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447083, 5447084.